Upadacitinib-induced interstitial pneumonitis

View at publisher
Authors: Natasha Marcella Vaselli, Pradeep Kakkadasam Ramaswamy, Maninder Pal Singh
Cited by: 1
References: 5

Abstract

Drug-induced lung injury represents a heterogeneous group of adverse reactions, with an increasing number of implicated medications each year. We report a case of pneumonitis in a woman recently commenced on upadacitinib for ulcerative colitis. She presented with dyspnoea, dry cough and subjective fevers. High-resolution CT of the chest revealed diffuse bilateral ground-glass opacities. Infectious and autoimmune causes were excluded. Upadacitinib was discontinued and corticosteroid therapy initiated, resulting in near-complete radiological resolution within 2 months. To our knowledge, this is the first reported case of upadacitinib-induced pneumonitis. Clinicians should remain vigilant for this potential adverse effect as the use of Janus kinase inhibitors expands.

Fields of Study & Subjects

Interstitial Lung Diseases and Idiopathic Pulmonary Fibrosis Lung Cancer Treatments and Mutations Rheumatoid Arthritis Research and Therapies

Publication details

Journal / source
BMJ Case Reports
Publisher
BMJ
Volume
19
Issue
7
Pages
e273829–e273829
Publication date
1 July 2026
Language
EN